Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 7, 2007, 3:02 PM CDT for Appanoose County, Monroe County, Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2007, 3:02 PM CDT (20:02 UTC)
- Expired
- Jun 7, 2007, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Appanoose County, IA, Monroe County, IA
The radar
The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:34 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -791 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 072002
SVRDMX
IAC007-135-072030-
/O.NEW.KDMX.SV.W.0129.070607T2002Z-070607T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
302 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 330 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RATHBUN...OR ABOUT 25 MILES NORTH OF UNIONVILLE...AND MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UDELL...MORAVIA AND UNIONVILLE
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR EASTERN IOWA.
LAT...LON 4096 9295 4098 9265 4095 9265 4094 9264
4074 9265 4074 9297
$$
DONAVON1 follow-up statement
000
WWUS53 KDMX 072020
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
321 PM CDT THU JUN 7 2007
IAC007-135-072031-
/O.EXP.KDMX.SV.W.0129.000000T0000Z-070607T2030Z/
APPANOOSE IA-MONROE IA-
321 PM CDT THU JUN 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE AND
NORTHEASTERN APPANOOSE COUNTIES EXPIRES AT 330 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR EASTERN IOWA.
LAT...LON 4096 9295 4098 9265 4095 9265 4094 9264
4074 9265 4074 9297
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:35 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 7, 12:35 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1235 PM CDT THU JUN 7 2007 UPDATED FOR AVIATION .DISCUSSION... VERY DYNAMIC SYSTEM WITH BROAD LOW PRES OVR NRN SD AND HAS ONLY FILLED SLIGHTLY OVR THE PAST 6 TO 8 HRS. PRES NEAR REC LOWS FOR JUN WITH THIS ONE. CNVCTN WEAKENING OVR NE INTO SD ATTM WITH THE CAP OF +14 AT H7 WELL IN PLACE YET. IN SPITE OF LLJ OF 90 KTS INDICATED (ABOUT 70 OR SO IN REALITY DUE TO SOME BIRD INTERACTION) THERE IS NO CONVERGENCE TO KEEP THINGS GOING. THIS TREND SHOULD CONT INTO THE MORNING WITH ONLY SCATTERED TSRA SLIPPING INTO THE WRN CWA. CAP WILL ERODE TDA AS COOLER AIR MOVES IN ALF. DECENT PARAMETERS I PLACE FOR THIS AFTN WITH CAP BROKEN, 2-3K OF CAPE AND 60 TO 80 KTS SHEAR. STORMS LIKELY TO BE A BIT SCATTERED IN NATURE WITH MSTR SOMEWHAT LIMITED. SVR POTENTIAL IS THERE AFTER MID DAY INTO THE EARLY EVE. FNT MOVS TO THE E WITH A QUIET PERIOD UNTIL WAA BEGINS TO AFFECT THE CWA LATER SAT NGT. SW OR WSWLY FLOW GOING INTO NEXT WK PROMISES TO KEEP WX PTRN ACTIVE AGAIN FOR AT LEAST THE FIRST HALF OF THE WEEK. && .AVIATION...07/18Z DRY LINE MOVING TRHOUGH CENT IA AT MIDDAY IS PUTTING AN END TO CONVECTIVE THREAT W OF A LINE FROM MCW TO DSM. KALO AND KOTM STILL HAVE THREAT FOR TSRA...POSSIBLY SVR...THIS AFTN...BUT THAT THREAT SHOULD END IN THE EAST 21-23Z. OTHERWISE...VFR CIGS/VSBY WILL RULE THROUGH 06Z AND WINDS WILL BE GUSTY OUT OF THE SOUTH TO SOUTHWEST...VEERING TO THE W IN THE EVENING. APPEARS THAT WRAP AROUND LOW LVL MOISTURE WILL AFFECT CENT IA 06-14Z NW TO SE WITH SOME MVFR CIGS. && .DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVY 18Z-01Z FOR THE NORTH HALF OF THE CWA FROM INTERSTATE 80 NORTH. && AVIATION...MOYER
Hazardous weather outlook, Jun 7, 9:10 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 910 AM CDT THU JUN 7 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-081100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 910 AM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD INTO THE WEST HALF OF IOWA THIS MORNING...AND A FEW COULD BE SEVERE. HOWEVER STRONG THUNDERSTORM DEVELOPMENT IS LIKELY FROM NOONTIME THROUGH THE AFTERNOON ALONG AND EAST OF INTERSTATE 35 WITH SEVERE STORMS QUITE POSSIBLE. THE HIGHEST PROBABILITY WILL BE IN AREAS FROM WATERLOO TO OTTUMWA BY LATE AFTERNOON. ALL TYPES OF SEVERE WEATHER ARE POSSIBLE WITH THIS SYSTEM...HOWEVER THE MOST LIKELY WILL BE WIND GUSTS OF UP TO 75 MPH AND ISOLATED TORNADOES. IN ADDITION...SOUTH WINDS OF 25 TO 30 MPH...WITH GUSTS TO AROUND 45 MPH...CAN BE EXPECTED THIS AFTERNOON AND EVENING MAINLY FROM INTERSTATE 80 NORTH. A WIND ADVISORY IS IN EFFECT FOR THE AREA ALONG INTERSTATE 80 NORTH. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL MOVE INTO THE STATE BY SUNDAY AND CONTINUE THROUGH MONDAY NIGHT STATEWIDE...AND OVER THE NORTH INTO WEDNESDAY. IS IS TOO EARLY TO BE VERY SPECIFIC AS FAR AS SEVERE POTENTIAL IS CONCERNED...HOWEVER AT THIS TIME IT APPEARS THERE IS A THREAT FOR SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. AN EMERGENCY MANAGER CONFERENCE CALL HAS BEEN SCHEDULED FOR 1000 AM THIS MORNING. SMALL
In the hours before
Local storm report, Jun 7, 2:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
231 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND GST 6 NNW KEOMAH VILLAGE 41.36N 92.57W
06/07/2007 E60 MPH MAHASKA IA TRAINED SPOTTER
&&
PODRAZIKLocal storm report, Jun 7, 2:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
232 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG ALLERTON 40.71N 93.37W
06/07/2007 WAYNE IA EMERGENCY MNGR
2 FOOT DIAMETER TREE DOWN
&&
DEROYLocal storm report, Jun 7, 2:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
237 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TORNADO 2 N PLANO 40.78N 93.05W
06/07/2007 APPANOOSE IA LAW ENFORCEMENT
PUBLIC REPORTED BRIEF TOUCHDOWN OF TORNADO. NO DAMAGE
REPORTED.
&&
BOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:47 AM CDT | Wind Advisory | DMX | Audubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 27 more | 16 hr |
| Jun 7, 11:27 AM CDT | Tornado Warning | DMX | Ringgold | 22 min |
| Jun 7, 11:44 AM CDT | Tornado Warning | DMX | Clarke, Decatur | 31 min |
| Jun 7, 12:17 PM CDT | Tornado Warning | DMX | Lucas | 28 min |
| Jun 7, 12:28 PM CDT | Tornado Warning | DMX | Marion, Warren | 47 min |
| Jun 7, 1:14 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 35 min |
| Jun 7, 1:17 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 43 min |
| Jun 7, 2:14 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 19 min |
| Jun 7, 2:20 PM CDT | Tornado Warning | DMX | Appanoose, Monroe, Wayne | 25 min |
| Jun 7, 3:18 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.